Share this:

Recently diagnosed with N.M.O.

Posted by @luckypaubla1213 in Brain & Nervous System, Mar 3, 2012

I was diagnosed with NMO, last month, and suffer from chronic painful spasms called Tonic Spasms. I was prescribed Gabapentin, and some oxycodone, to no avail. I need to know if I will ultimately overcome these spasms and become better without feeling this horrible pain, that shots down my ribcage, down my legs. Sometimes both legs. When this happens it's the worse. Please let me know if you know about any specific Medication for Tonic Spasms, that makes them go away. Thank you, Paubla Liriano.

luckypaubla1213 likes this

Posted by @mrshoots, Mar 4, 2012

Paubla, I was diagnosed with NMO too and have spasms occasionally. I never thought they were related, but after reading your post, perhaps they are. I get them while sleeping and haven't been bad enough to have to take meds.
Sorry I can't answer your question, but I wanted to say I hope you're feeling better and good luck.

luckypaubla1213 likes this

Posted by @luckypaubla1213, Mar 5, 2012

Some people may be experiencing different levels of pain, related to the same conditions created by the disease, and so are individualized occurrences. TONIC SPASMS are related to N.M.O, as well as M.S. patients who suffer from these specific SPASMS. It's complicated to realize that this painful condition is part of the condition will be living with, and most learn to deal with it, somehow. I hope someone could tell me that they recovered from TONIC SPASMS, and or cured from them. Please let's keep asking and finding an encouraging answer to all this. PAubla.


Posted by @lemonmeringue, May 30, 2012

I was diagnosed with Transverse Mylitis in March and NMO in April. In April I received 5 sessions of Plasma Phresis. The procedure removed the plasma from my blood and replaced it with albumen. This is supposed to remove the antibodies that are attacking my body. I am also receiviing chamotherapy once a month for six months (2 down 4 to go) to further debilitate my immune system.

I am on a number of medications - Prednisone (which wll be changed to something else in the near future), Gabaspentin, Amitriptyline, flexeril. I also take calcium, D3, COQQ10, multi vitamin, and cinnamon.

With all of this I still have spasms in my diaphram, numbness and tingling, burning of the skin and weakness in my arms and legs. Physical therapy helps.

The worst part is I am not allowed to drive.

Please login or become a member to post a comment.